What I mean by the title is, how does one lose weight on anti-psychotics? Well, it depends on the anti-psychotic the doctor prescribes you, and how your schizophrenia affects your desire to eat. Like, a well person on a low dose of olanzapine for sleep disturbance may gain weight while a severely psychotic schizophrenic on the max dose of olanzapine and paliperidone might lose weight due to anxiety experienced from constant auditory hallucinations.
I’ve heard that people respond to anxiety differently. Some people stop eating when severely anxious while others may gorge on food when anxious. So if you are the type that stops eating when anxious, it may be useful to tailor your medication to a dose that makes you well enough to stay out of hospital, but you still feel limited anxiety so that you don’t eat much.
My recommendation for myself is this: either I reduce the anti-depressant by 100mg or I reduce the injection of anti-psychotic by 50mg. I’m currently on 200mg of anti-depressant and 150mg of injectable form of anti-psychotic. My anti psychotic injection is Invega Sustenna, which is neither good nor bad for weight gain, according to my doctor. But the risk is, I may ring up the hospital for a hospital stay, and the psychiatrist will just prescribe me more fat pills.
So it is best to stay out of hospital, because a schizophrenic will just gain weight in hospital. The medication causes fat to be stored around the cheeks, stomach, and breasts, thereby giving schizophrenics the appearance of a medication belly. It’s good the meds act as chemical castratives, thereby reducing their desire to seek a partner, because the meds cause the schizophrenic to become significantly uglier, drastically reducing their chances of finding a partner.
That’s the advice of a schizophrenic for fellow schizophrenics. Hope it helps!